Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Burning pain on the left side of body. Have anemia, elevated B12, and vitamin D deficiency. Treatment?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11279 Questions

default
Posted on Tue, 29 Jan 2013 in General Health
Question: Hello,
I am a 43 year old female with a problem that I have endured all throughout my life. Since I can remember, I always had a burning pain on the left side of my body. The pain always starts from the left lower quadrant, and then the burning pain radiates to my left leg up to my left back side, to the left side of my neck, and to my whole face. Whne this happens, I also feel pain traveling up from my right foot up to my right knee. Sometimes with this burning pain I have pain in my eyes and a burning pain in my tounge. I can have this pain for a month or up to 6 months and then the pain vanishes. After the pain disappers, I feel OK for a little while until the burning pain returns. Recently, I did not have this pain for approximately a year and then the pain came back 2 months ago with all of its symptoms. Now the pain in the left lower quadrant is worse, and I have burning in the left site of the body again. I feel like something is poisoning me when the pain is worst in this area, and then i have nausea but no vomiting. 2 weeks ago, I began to feel a sharp pain in in the lower left quandrant under the pelvis bone, and I felt nausea and burning pain along with numbness, which was intense to the point that I felt as if I was shaking and I was weak. When I am lying down, the sensation that I feel is less intense, but when I begin to do physical activity, I feel the burning pain again. When I was pregnant (I was pregnant two times), I experienced this burning pain all the time, and the pain became worse towards the end of the pregnancy.
I saw a neurologist, and I had 6 MRIs of my brain and a lumbar puncture, but everything was fine. My bloodwork is also fine, except that I have anemia, elevated B12, and vitamin D deficiency. So, I am looking for an answer as to what causes this burning pain.


XXXXXXX
doctor
Answered by Dr. Praveen Tayal 1 hour later
Hello,
Thanks for posting your query.
The burning pain that you are having is not likely ot be related to any serious disorder. Since the MRI scans including a lumbar puncture are normal, it is likely to be due to psychological cause. Vitamin D deficiency and anaemia can also cause such altered sensations.
You need to start taking the proper supplements after getting these prescribed from your neurologist. Taking medicines like Pregabalin and gabapentin may help you feel symptomatically better.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Lab Tests ,  
Medical Topics

Recent questions on  Gabapentin

doctor1 MD

my husband has a L5-S1 disc herniation, and subaequently sciatic pain. Since starting Neurontin 100mg TID 6 weeks ago, he has had periods of inability to reach orgasm. Does one have to do with the other? He is 6'0" 185# 39years old and in good health. He will be within seconds of orgasm and he will lose his erection. The erection will come back and he will continue the pattern and sometimes (even after trying for 90min) still have no success. Help...

doctor1 MD

Hi.. My son a 25 year old Brazilian Ju Jitsui grappler who competes internationally & teaches on a full time basis in Toronto. He had been competing heavily in New York & Chicago in August 2013 & must have injured his lower spine at that time, requiring surgery known as a discotomy of the L 4/5. I believe the surgeon was very good but for whatever reason ... & quite possibly Thomas prematurely doing too much activity, has been in great pain for most of the last 9 months. He has taken a great deal of pain medication (Toradol, Tylenoly ES, Gabapentin an anti-inflamatory drug) which we are concerned about & also has had ablation of the nerves two times plus multiple cortisone injections. The pain remains unbearable when medication is decreased. Surgery for a fussion of affected vertabrae has been suggested but my son does not want to accept that option. Any suggestions for treatment for pain relef to allow my son to get back to his career & life.

doctor1 MD

I have bilateral neuropathy. I have several other conditions, one of which I take gabapentin for. My neurologist recently prescribed tramadol to compliment the gabapentin for dealing with the nerve pain. Despite the fact that I found the tramadol to be effective in reducing the progressive nerve pain, I had to stop due to an adverse reaction. Today my neurologist called in a Rx for fioricet to try instead. I do not suffer from migraines. I cannot find any info online about taking fioricet for neuropathy. Any thoughts on why/how thiscdrug would be effective for dealing with nerve pain in my legs?? Thank you in advance for your time and expertise,Chronic nerve pain sufferer

doctor1 MD

My husband has diagnostic neuropathy in his feet and it burns like a thousand bees are stinging him on the foot. He has taken gabapentin 3600 mgs and lyrica with the Gabapentin. And it did not work and now he is on cymbalta and oxytocin is not working either Is there a surgery where they can stop the nerves from burning by deadening the nerves and he doesn t care if he has no feeling after the surgery . This is a last resort for him. Thank you so very much. God Bless to you Andrea

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

My entire right arm keeps falling asleep whenever I sleep, regardless of my position. This has been happening for over a week. I have a history of both stroke and neuropathy. I am a 54 yr old woman.

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...